Hail, Benton
- When
- September 20, 11:01 PM CST
- Where
- Benton County, Decatur
- Measured
- 1.25 in hail
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 36.330, -94.450
Half dollar size hail damaged homes and vehicles.
Strong to severe thunderstorms developed over northern Oklahoma during the evening of the 20th, along a stalled frontal boundary. These storms moved east across portions of northwestern Arkansas during the late evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed over northern Oklahoma during the evening of the 20th, along a stalled frontal boundary. These storms moved east across portions of northwestern Arkansas during the late evening hours. The strongest storms produced large hail up to half dollar size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 20, 5:23 PM CST, 5 hours 38 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Tulsa OK 623 PM CDT Sat Sep 20 2025 ...New AVIATION... .KEY MESSAGES... Issued at 1239 PM CDT Sat Sep 20 2025 - Isolated severe thunderstorms possible late today and this evening from northeast Oklahoma into northwest Arkansas. - Warm to hot conditions continue through Sunday, with temperatures moderating Monday and then cooler into next week. - Daily shower and thunderstorm chances continue into Wednesday. There is a moderate chance of a more robust storm complex crossing the area Monday night and Tuesday. && .SHORT TERM... (Through tonight ) Issued at 1239 PM CDT Sat Sep 20 2025 A thunderstorm complex crossed northern portions of the area this morning. That complex is weakening and exiting the area. However, showers and a few thunderstorms continue a little north of the trailing boundary that extends from near Ozark to the north side of the Tulsa area and into Osage County. That part of the boundary near and northwest of Tulsa should become about stationary, as the more eastern part of the boundary drifts a little more south. Convection along the boundary may not completely end before new cells develop near it during peak heating or this evening. The peak of coverage could wait until evening as flow several thousand feet above the ground increases to near 30 knots from the west-southwest. A few downbursts near severe criteria are possible. There may also be a brief window / zone where hail potential is enhanced. In general, the low-level flow may be too weak to support wider / stronger updrafts. But the combination of the increase in low-level flow and potential for pooling a deeper pocket of moisture near the old boundary could result in the potential for a few severe hail reports. This activity should diminish overnight but may not completely end as a weak low-level jet continues into northeast Oklahoma. && .LONG TERM... (Tomorrow through Saturday) Issued at 1239 PM CDT Sat Sep 20 2025 The northwest upper-level flow pattern will continue into Wednesday with daily rounds of showers and thunderstorm. Consensus is developing in the data that a more robust thunderstorm complex could track across the area Monday night and into Tuesday. Northeast Oklahoma and northwest Arkansas appear to be most favored for that potential, but there will be rain chances area wide. This idea is based on the expectation that a stronger upper-level system will move through the center of the U.S. Tuesday and Wednesday. Faster winds aloft with and ahead of the system support a more organized storm event. Temperatures will gradually moderate into next week with the daily rain chances and increase in clouds. Cooler air will spread into the area with the passage of the upper system. && .AVIATION... (00Z TAFS) Issued at 622 PM CDT Sat Sep 20 2025 Convection has finally moved away from nwrn AR sites, so focus turns to the west where convection is underway over north central and nern OK. This activity will potentially impact nern OK sites this evening with MVFR CIGS/IFR VSBYS. Less widespread activity expected to persist into late tonight, but low confidence of impacts to any specific terminal. Fog remains a possibility late tonight into Sunday morning nwrn AR sites, with some scattered convection still persistent. Another round of convection likely develops tomorrow afternoon. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 85 69 86 / 40 50 60 40 FSM 69 91 70 86 / 30 20 40 60 MLC 68 88 70 88 / 20 30 40 50 BVO 64 82 64 86 / 40 50 60 30 FYV 64 87 65 83 / 40 30 50 70 BYV 65 87 66 82 / 40 50 50 80 MKO 67 86 68 86 / 30 30 50 60 MIO 65 84 65 84 / 50 50 60 50 F10 66 86 67 88 / 30 40 50 50 HHW 68 89 69 89 / 10 10 30 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...08 LONG TERM....08 AVIATION...69
Hazardous Weather Outlook National Weather Service Tulsa OK 444 PM CDT Sat Sep 20 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 444 PM CDT Sat Sep 20 2025 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 6 pm. SEVERE THUNDERSTORM. RISK...Limited. AREA...Primarily along and north of I-40. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... A storm complex will continue to move southeast across northwest Arkansas into this evening, gradually weakening. Locally heavy rainfall will remain the main threat from this activity, but the stronger storms could briefly become severe with large hail and damaging wind gusts. Additional activity is expected to develop to the west across northeast Oklahoma along an outflow boundary from earlier thunderstorm activity. While the bulk of the storms will remain elevated, sufficient heating across the northeast Oklahoma portion of the area may result in instability strong enough to support large hail to half dollar size and wind gusts to 65 mph. There is a very low risk of a tornado for a short window of time this evening if a storm should develop along the outflow boundary and remain isolated long enough as it moves southeast. Locally heavy rainfall is also possible. The activity is expected to diminish in intensity and coverage with the loss of daytime heating later this evening, however a strengthening low level jet may support a strong updraft or two through midnight as the storms move east across northeast Oklahoma and far northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY and FRIDAY...No Hazards. EXTENDED DISCUSSION... Daily thunderstorm chances continue Sunday through Tuesday with locally heavy rainfall and an isolated severe weather potential. Thunderstorm complexes will become more widespread and potentially stronger Sunday night into Monday and Monday night into Tuesday as an upper low moves through the Southern Plains. A drying trend begins by the middle of next week as the low pulls away from the area and high pressure builds into the region. weather.gov/tulsa contains additional information. 69
Preliminary Local Storm Report
National Weather Service Tulsa OK
846 PM CDT Sat Sep 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM Hail 3 S Collinsville 36.32N 95.85W
09/20/2025 M1.25 Inch Tulsa OK Trained Spotter
Half dollar size hail.
&&
DHPreliminary Local Storm Report
National Weather Service Tulsa OK
853 PM CDT Sat Sep 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM Hail 4 W Owasso 36.27N 95.92W
09/20/2025 E1.75 Inch Tulsa OK Trained Spotter
Golf ball size hail.
&&
DHSpecial Weather Statement
National Weather Service Tulsa OK
945 PM CDT Sat Sep 20 2025
OKZ060-061-067-210330-
Tulsa OK-Rogers OK-Wagoner OK-
945 PM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND EASTERN TULSA COUNTIES THROUGH 1030 PM
CDT...
At 944 PM CDT, Doppler radar indicated a strong thunderstorm near
Tulsa International Airport, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Broken Arrow... Verdigris...
Jenks Riverside Airport... Sperry...
Tulsa... Claremore...
Turley... Tulsa International Airport...
Jenks... Catoosa...
Owasso... Oneta...
Collinsville... Coweta...
Glenpool... Bixby...
Skiatook...
This includes Interstate 44 between mile markers 221 and 249.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3598 9600 3633 9600 3642 9559 3598 9558
TIME...MOT...LOC 0244Z 270DEG 14KT 3618 9588
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
69Special Weather Statement
National Weather Service Tulsa OK
1010 PM CDT Sat Sep 20 2025
ARZ001-002-210400-
Carroll AR-Benton AR-
1010 PM CDT Sat Sep 20 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BENTON AND NORTHERN
CARROLL COUNTIES THROUGH 1100 PM CDT...
At 1009 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles northwest of Washburn to 4 miles
northeast of Seligman to 11 miles west of Kimberling City. Movement
was southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Garfield... Beaver Lake...
Pleasant Ridge... Gateway...
Urbanette... Berryville...
Beaver... Grandview...
Oak Hill... Busch...
Eureka Springs... Blue Eye...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3630 9374 3631 9387 3650 9403 3650 9330
3645 9330
TIME...MOT...LOC 0309Z 309DEG 22KT 3663 9408 3655 9387 3664 9364
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
69Special Weather Statement
National Weather Service Tulsa OK
1118 PM CDT Sat Sep 20 2025
ARZ001-OKZ063-210445-
Benton AR-Delaware OK-
1118 PM CDT Sat Sep 20 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BENTON AND EAST
CENTRAL DELAWARE COUNTIES THROUGH 1145 PM CDT...
At 1118 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles southeast of Jay to 2 miles north of
Decatur. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Maysville... Jay...
Northwest Arkansas Regional Air...Highfill...
Lake Eucha State Park... Vaughn...
Gravette... Decatur...
Cave Springs... Bentonville...
Hiwasse... Healing Springs...
Miller... Bella Vista...
Centerton... Cherokee City...
Rogers...
This includes Interstate 49 between mile markers 83 and 84, and
between mile markers 89 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3624 9419 3633 9480 3644 9480 3650 9417
TIME...MOT...LOC 0418Z 286DEG 33KT 3636 9473 3637 9445
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
1200 AM CDT Sun Sep 21 2025
ARZ001-210530-
Benton AR-
1200 AM CDT Sun Sep 21 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BENTON COUNTY THROUGH
1230 AM CDT...
At 1159 PM CDT, Doppler radar indicated a strong thunderstorm near
Decatur, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Rogers... Northwest Arkansas Regional Air...
Highfill... Vaughn...
Decatur... Cave Springs...
Bentonville... Healing Springs...
Lowell... Miller...
Centerton... Springdale...
Bella Vista...
This includes Interstate 49 between mile markers 76 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3629 9452 3640 9451 3643 9409 3621 9409
TIME...MOT...LOC 0459Z 270DEG 42KT 3635 9441
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe Tulsa radar (KINX), 101 km away, was scanning. The volume nearest the first event began at 04:59 UTC.
3 hail. Local standard time, as filed.
Half dollar size hail damaged homes and vehicles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, September 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290822, 1292048, 1292049.